Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 6, 2006, 12:44 PM MST for Coconino County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 12:44 PM MST (19:44 UTC)
- Expired
- Jul 6, 2006, 1:14 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:00 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 6, 9:00 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST THU JUL 06 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER NORTHERN ARIZONA INTO THE WEEKEND. AS A RESULT...SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS...WILL CONTINUE EACH DAY. EXPECT TEMPERATURES TO REMAIN NEAR NORMAL. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WAS CENTERED OVER NEW MEXICO THIS MORNING. THIS WAS RESULTING IN A MOIST SOUTHERLY FLOW ACROSS NORTHERN ARIZONA. THE 12Z SOUNDING AT FLAGSTAFF CAME IN WITH A WARM CAP AT ABOUT 550 MB WITH A MOIST AND COOL BOUNDARY LAYER. THE CAPE ON THE MORNING SOUNDING WAS LESS THAN 100 JOULES. DAYTIME HEATING WILL HELP TO GENERATE SOME EXTRA CAPE BUT WITH SO MANY CLOUDS ACROSS ARIZONA AND THE COOL BOUNDARY LAYER JUST LOOKING AT SCATTERED THUNDERSTORM ACTIVITY. THERE IS A 15-20 KNOT SOUTHERLY FLOW ALOFT WHICH COULD RESULT IN TRAINING OF STORM CELLS WITH THE POTENTIAL FOR ISOLATED AREAS OF FLOODING. THE THREAT FOR SEVERE STORMS TODAY IS NEAR ZERO. FOR FRIDAY AND INTO NEXT WEEK THE MID TO UPPER HIGH MOVES SOUTHWARD SLIGHTLY BUT THE MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE. AS A RESULT...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURE REMAINING NEAR NORMAL. MCCOLLUM && .AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORM COVERAGE WILL INCREASE DURING THE MORNING HOURS OVER NRN AZ. EXPECT WIND GUSTS UP TO 40 KTS WITH THE STRONGEST STORMS ALONG WITH LOCAL CEILINGS DOWN TO 3 KFT. STORMS WILL GRADUALLY DIMINISH AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. ONTON && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 6, 10:00 AM MST, 2 hours 44 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU JUL 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA FROM THE SOUTH. AS A RESULT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO THE EVENING. THE MAIN THREAT FROM THUNDERSTORM ACTIVITY TODAY WILL BE ISOLATED AREAS OF FLASH FLOODING. THE STRONGEST STORMS ARE LIKELY TO BE ACROSS THE AREA OF THE GRAND CANYON...PAGE AND THE KAIBAB PLATEAU WHERE THE BEST COMBINATION OF MOISTURE...DAYTIME HEATING AND LOW LEVEL FLOW WILL BE LOCATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA EACH DAY. GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:10 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 35 min |
| Jul 6, 11:16 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 44 min |
| Jul 6, 1:01 PM MST | Flash Flood Warning | FGZ | Coconino | 59 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.